Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 31, 2021Waushara County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 31, 2021, 7:32 PM CDT for Waushara County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2021, 7:32 PM CDT (00:32 UTC)
Expired
Jul 31, 2021, 8:00 PM CDT
In force
28 min
Issued by
NWS Green Bay, WI

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 118 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

980 
WWUS83 KGRB 010032
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
732 PM CDT Sat Jul 31 2021

WIZ036-045-010100-
Waushara-Portage-
732 PM CDT Sat Jul 31 2021

...A STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL PORTAGE AND 
WESTERN WAUSHARA COUNTIES...

At 730 PM CDT, a cluster of strong thunderstorms was centered near 
Plainfield, or 13 miles northwest of Wautoma, moving southeast at 30 
mph.

Winds in excess of 30 mph are possible with these storms. Heavy 
rainfall is also occurring, and may cause localized flooding.

Locations impacted include...
Wautoma, Plainfield, Dakota, Richford, Coloma, Almond, Hancock and
Heffron.

Do not drive your vehicle through flooded roadways.

LAT...LON 4398 8960 4424 8960 4425 8962 4429 8962
      4429 8931 4398 8924
TIME...MOT...LOC 0030Z 334DEG 26KT 4419 8950 

$$

Skowronski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:20 PM CDT, 12 minutes earlier.

Area forecast discussion, Jul 31, 7:20 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
720 PM CDT Sat Jul 31 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 221 PM CDT Sat Jul 31 2021

The main forecast concern to be on evening thunderstorms, with
secondary concerns on potential for afternoon showers to pop up
Sunday afternoon.

The 19Z MSAS surface analysis indicated a cold front that extended
roughly from Marinette west-southwest to just north of Wausau to
just south of Eau Claire. Showers and thunderstorms had developed
over central WI ahead of the front, but so far have behaved
themselves with brief heavy rainfall and some cloud-to-ground
lightning. Visible satellite imagery showed some taller cumulus
clouds behind the front, so cannot rule out additional showers to
develop late this afternoon. Finally, an area of high pressure was
situated over the northern Plains.

Look for showers and thunderstorms to continue to drop south-
southeast through the rest of central and east-central WI late
this afternoon into the early evening. Once the front exits the
region, dry conditions are forecast with clearing skies as the
high pressure begins to build east across the Upper MS Valley.
Satellite imagery does show a lot of smoke from western wildfires,
thus will need to mention (continue) the hazy conditions. Min
temperatures to range from the upper 40s to lower 50s north,
middle to upper 50s south.

The high pressure is forecast to reach the western Great Lakes
region Sunday afternoon and provide for mostly sunny to partly
cloudy skies and less humidity as dew points drop back into the
50s. Gusty northerly winds will allow usher in a cooler air mass
into WI with max temperatures in the upper 60s to around 70
degrees north, lower to middle 70s south. The only fly in the
ointment would be if another shortwave trough moving south could
develop a few showers. For now, based on a lack of moisture, have
kept Sunday dry.

.LONG TERM...Sunday Night Through Saturday
Issued at 221 PM CDT Sat Jul 31 2021

Fairly quiet weather expected through much of the extended portion
of the forecast with a gradual warming trend.

Sunday night through Monday night: A dry surface ridge is expected
to build across the area through this time period, bring
precipitation-free conditions along with mostly clear skies. The one
exception could be early Monday evening into Monday night as a
shortwave approaches/passes through the area with perhaps an
increase in mid-level moisture. Instability is expected to be around
500 J/kg. Not expecting anything severe, but thunderstorms will be
possible. Otherwise, temperatures are expected to be near normal.
Overnight lows will be in the upper 40s to mid 50s. Highs will warm
into the mid to upper 70s to around 80.

Tuesday through Wednesday: The EC/GFS are hinting at a surface
boundary sinking southward into the area Tuesday into Tuesday night,
which may lead to some afternoon showers and thunderstorms. This
would mainly be during peak heating into the early evening hours
before diminishing overnight. In fact, models are painting out
around 1000-1500 J/kg of MUCAPE, but shear values are only around 15-
20 kts. This would allow for strong storms, but a relatively low
threat of severe from pulse-type storms. Behind the front, drier air
is expected to arrive, bringing fairly quiet conditions for
Wednesday. High temperatures will warm into the low to mid 80s with
overnight lows in the 50s.

Rest of the extended: Model solutions differ on exact timing and
placement of features beyond Wednesday; however, there is some
agreement that the next system will approach the area toward next
weekend (Saturday). At this point will stick with a blend of the
model guidance for the Wednesday night through Saturday time period.
Temperatures are expected to warm above normal.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 719 PM CDT Sat Jul 31 2021

A broken line of showers and storms, associated along a cold
front, have moved south across the central and east-central WI TAF
sites. There is no longer a thunderstorm threat for any of the
TAF sites for the remainder of this evening, only an isolated
light shower or vicinity shower. Dry conditions are then expected
overnight and into Sunday, but a low-end VFR cloud deck Sunday
afternoon may produce some sprinkles. North winds will trail
behind the cold front overnight into Sunday, and increase late
Sunday morning and afternoon with gusts up to 20 kts. The highest
gusts will be along the lakeshore.

The reduced visibilities, due to smoke, will slowly increase
overnight as the HRRR indicates. However, cannot rule out the
possibility for visibilities to decrease one again on Sunday. For
now, smoke has been left out of the TAFs for Sunday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......Cooley
AVIATION.......Hykin
Hazardous weather outlook, Jul 31, 2:24 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
224 PM CDT Sat Jul 31 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
224 PM CDT Sat Jul 31 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected mainly south of a line from
Marshfield to Green Bay early this evening. A few storms may be
capable of producing large hail or damaging winds through early
evening. There is a Marginal Risk of severe storms for much of
northeast Wisconsin.

Widespread smoke will reduce visibilities and air quality through
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There is a chance of thunderstorms on Tuesday afternoon. A few
storms may become strong and produce small hail and heavy
rainfall; however, the threat of widespread severe weather is low
at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated this evening; however,
spotters are encouraged to forward any occurrences of wind gusts
greater than 40 mph and hail greater than one-half inch.

LMZ521-522-541>543-011930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
224 PM CDT Sat Jul 31 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a chance of thunderstorms through early evening. Any
thunderstorms will pose a hazard to mariners.

Gusty north winds and building waves could create conditions
hazardous to small craft late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Gusty north winds and building waves could create conditions
hazardous to small craft Sunday.

There is a chance of thunderstorms Tuesday afternoon.

Kallas/Cooley

In the hours before

Local storm report, Jul 31, 6:13 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     1 SE HOWARD             44.55N 88.05W
07/31/2021                   BROWN              WI   PUBLIC

            AT THE INTERSECTION OF MANETTE ST AND LENWOOD ST. A FEW
            TREE BRACNHES AND POWERLINES DOWN. VIA SOCIAL MEDIA

&&

SAC
Local storm report, Jul 31, 6:16 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
616 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       HOWARD                  44.56N 88.06W
07/31/2021  M1.26 INCH       BROWN              WI   MESONET

            IN ABOUT AN HOUR TIME PERIOD.

&&

SAC
Special weather statement, Jul 31, 6:23 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Green Bay WI
623 PM CDT Sat Jul 31 2021

WIZ030-035>037-010000-
Waupaca-Wood-Marathon-Portage-
623 PM CDT Sat Jul 31 2021

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN WOOD...NORTHERN
PORTAGE...SOUTHERN MARATHON AND WESTERN WAUPACA COUNTIES...

At 621 PM CDT, a strong thunderstorm was located 9 miles south of
Bevent, or 10 miles northeast of Stevens Point, moving southeast at
35 mph. Winds in excess of 30 mph and nickel size hail are possible
with this storm.

Additional storms extended west across northern Wood and northern
Portage counties.

Locations impacted include...
Stevens Point, Waupaca, Marshfield, Mosinee, Whiting, Bevent,
Amherst, Plover, Stockton and Knowlton.

This includes U.S. Highway 10 between mile markers 185 and 213,
between mile markers 230 and 251, and between mile markers 254 and
256.

LAT...LON 4479 9019 4477 8928 4475 8922 4468 8922
      4467 8901 4432 8901 4449 8959 4450 9020
TIME...MOT...LOC 2321Z 293DEG 29KT 4463 8941

Skowronski
Special weather statement, Jul 31, 6:56 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
656 PM CDT Sat Jul 31 2021

WIZ035>037-045-010030-
Waupaca-Wood-Waushara-Portage-
656 PM CDT Sat Jul 31 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WOOD...
PORTAGE...NORTHWESTERN WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES...

At 656 PM CDT, radar indicated strong thunderstorms along a line
from 7 miles north of Pittsville to near Amherst. Movement was
southeast at 35 mph.

Winds in excess of 30 mph and half inch hail are possible with these
storms.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Whiting, Amherst,
Pittsville, Plainfield, Chain O' Lakes-King, Hartman Creek State Park
and Lake Wazeecha.

This includes U.S. Highway 10 between mile markers 230 and 249.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4459 9024 4454 8920 4415 8906 4416 8960
      4425 8960 4425 8999
TIME...MOT...LOC 2356Z 307DEG 31KT 4454 9016 4442 8938

Skowronski
Local storm report, Jul 31, 7:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
705 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     3 NW GREEN BAY          44.54N 88.04W
07/31/2021                   BROWN              WI   PUBLIC

            MULTIPLE TREE LIMBS ON A FENCE AND A GARAGE. JUST EAST OF
            PERKINS PARK. VIA SOCIAL MEDIA.

&&

SAC
Special weather statement, Jul 31, 7:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
732 PM CDT Sat Jul 31 2021

WIZ036-045-010100-
Waushara-Portage-
732 PM CDT Sat Jul 31 2021

...A STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL PORTAGE AND
WESTERN WAUSHARA COUNTIES...

At 730 PM CDT, a cluster of strong thunderstorms was centered near
Plainfield, or 13 miles northwest of Wautoma, moving southeast at 30
mph.

Winds in excess of 30 mph are possible with these storms. Heavy
rainfall is also occurring, and may cause localized flooding.

Locations impacted include...
Wautoma, Plainfield, Dakota, Richford, Coloma, Almond, Hancock and
Heffron.

Do not drive your vehicle through flooded roadways.

LAT...LON 4398 8960 4424 8960 4425 8962 4429 8962
      4429 8931 4398 8924
TIME...MOT...LOC 0030Z 334DEG 26KT 4419 8950

Skowronski

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.